Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Vena Cava Syndrome

So I had an appointment today and was scheduled to take the glucose testing (the orange drink was HORRIBLE). I gave my blood then went back to have a sonogram done. At the very end of my sono I started feeling sick and started blacking out so the nurse sat me up. I was sweating so bad I made the papery stuff that you lay on all wet and gross and I blacked out. I kept feeling like I was going to get sick and I was having hot flashes horribly and felt extremely sick. It lasted less than 5 min. The nurse said it was normal and it was called Vena Cava Syndrome. Needless to say I am terrified to go back for another sonogram in fear of it happening again. I thought I was going to need to get rushed to the ER.

Answer Question
 
campbellb3421

Asked by campbellb3421 at 12:13 AM on Jun. 3, 2011 in Pregnancy

Level 19 (6,790 Credits)
Answers (4)
  • ive heard of this happening to pregnant women, ive never heard a name for it, but heard it can be normal
    MaciesMommy09

    Answer by MaciesMommy09 at 1:01 AM on Jun. 3, 2011

  • Is it due to you lying on your back for your US? I little change in positioning should prevent this from happening!
    kbakeman

    Answer by kbakeman at 1:19 AM on Jun. 3, 2011

  • The nurse said it was completely normal but I dont see how. She said its common in people who take a sugar test and then have a sono
    campbellb3421

    Comment by campbellb3421 (original poster) at 1:29 AM on Jun. 3, 2011

  • It's caused from lying on your back while pregnant. The baby puts pressure on the vena cava vein and gives you symptoms of nausea, feeling faint, etc. It happened to me many years ago when I was getting an ultrasound and that's what I was told. It had nothing to do with having a sugar test.
    JeannieBee

    Answer by JeannieBee at 4:43 AM on Jun. 3, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.